Cold/Wind Chill, Dubuque
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Dubuque forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.469, -90.882 (the zone’s center; the record gives no point)
2 inches for the month of February 2007. This ranked as the third snowiest February on record.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
At the Dubuque Iowa Regional Airport, snowfall totaled 20.2 inches for the month of February 2007. This ranked as the third snowiest February on record. The mean temperature for the month was 13.1 degrees, which was 10 degrees below normal. This ranked as the fifth coldest February on record.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 31, 3:23 PM CST, 8 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 323 PM CST WED JAN 31 2007 .SYNOPSIS... SNOW APPARENT IN OBS/RADAR IN TWO SEGMENTS...A BAND STRETCHING AT 20Z FROM NERN IA TO SERN NEB...AND A BROADER SHIELD OF SNOW IN ERN KS/MUCH OF MO. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES PERSISTENT UPPER LOW CENTERED OVER THE HUDSON BAY...WITH TROUGH AXIS EXTENDING FROM MB THROUGH ND/MT/WY TOWARD EJECTING LOW OVER SRN CA. STRENGTHENING UPPER HIGH LINGERS IN THE GULF OF AK. MAIN UPPER LEVEL JET CORE WAS IN THE SRN TIER OF THE CONUS...WITH NRN STREAM UPPER JET DIVING SWD OUT OF THE YUKON. MID-LEVEL LOW WAS CENTERED OVER CO AT 850MB...WITH SLY/SWLY 850MB JET AHEAD OF IT FEEDING INTO KS/NEB. SURFACE LOW AT 20Z WAS LOCATED OVER NERN MN...WITH DEEPENING SURFACE LOW IN LEE OF THE ROCKIES IN CO/NM. COLD FRONT EXTENDED FROM NERN MN THROUGH FAR NWRN IA THROUGH ERN NEB/CTRL KS INTO THE TX/OK PANHANDLES. && .SHORT TERM...REST OF TODAY AND TONIGHT... MAIN ISSUE IS TIMING AND EXTENT OF LIGHT SNOW. HAVE INCREASED POPS THIS EVENING AND TONIGHT TO LIKELIES ACROSS MUCH OF THE AREA AND CATEGORICAL IN THE SRN/CTRL CWA AS CONFIDENCE IN RECEIVING LIGHT BUT MEASURABLE AMOUNTS HAS INCREASED. BAND ACROSS IA IS ASSOCIATED WITH ELONGATED 500MB VORT MAX AS WELL AS 850-800MB FRONTOGENESIS...WHILE PRECIP IN KS/MO IS MORE CLOSELY ASSOCIATED WITH SATURATED /LOW COND PRES DEF/ LIFT ON 270-275K ISENTROPIC SURFACES. SNOW FROM BOTH WILL SQUEEZE CWA LATE THIS AFTERNOON INTO THE EVENING AND EARLY OVERNIGHT. AREA OF Q-VECTOR CONVERGENCE SWEEPS ACROSS THE CWA THIS EVENING...WITH DIVERGENCE IN ITS WAKE AFTER MIDNIGHT. FGEN IS FORECAST TO WEAKEN AS IT MOVES ACROSS IA INTO IL...WITH INCREASING STABILITY ABOVE THE FGEN LAYER. AS A RESULT...EXPECT BAND TO PERSIST BUT WEAKEN AS IT MOVES ACROSS IA INTO IL THIS EVENING. MEANWHILE...WEAK SATURATED LIFT AT 275K WILL MOVE INTO THE SRN CWA LATER IN THE EVENING INTO THE EARLY OVERNIGHT HOURS. THUS EXPECT 2 BOUTS OF LIGHT SNOW...WITH GREATER COVERAGE AND DURATION IN THE SRN CWA. GARCIA METHOD AND QPF-SNOW RATIO BOTH SUPPORT AMOUNTS AT AN INCH OR LESS. NERN CWA MAY SEE THE LEAST AMOUNT AS FGEN BAND WEAKENS AND ISENTROPIC LIFT STRUGGLES TO REACH THAT FAR NORTH...BUT REST OF CWA IS STILL EXPECTED TO SEE NEAR A HALF INCH WITH ISOLATED 1 IN AMOUNTS POSSIBLE. KNOCKED BACK PRECIP CHANCES FAIRLY QUICKLY AFTER 06Z AS DRIER AIR MOVES IN BEHIND SHORTWAVE/FRONT...THOUGH FLURRIES MAY LINGER IN THE CYCLONIC FLOW AND LOW-LEVEL MOISTURE. KEPT TEMPS RISING THROUGH THE EARLY EVENING AND LEVELING OFF UNTIL AROUND MIDNIGHT BEFORE COLD AIR ADVECTION ALLOWS A FALL THROUGH THE NIGHT. ..MAYES.. && .LONG TERM...TOMORROW THROUGH WEDNESDAY... LONGWAVE UPPER LEVEL TROUGH OVER CENTRAL AND EASTERN CONUS AND SHARP RIDGING OFF WEST COAST IN STABLE HEMISPHERIC WAVE PATTERN WAS ALLOWING POLAR VORTEX TO DROP SOUTHWARD. THIS WILL RESULT IN COLDEST TEMPERATURES OF SEASON SETTLING OVER THE LOCAL AREA THIS WEEKEND AND LINGERING INTO EARLY NEXT WEEK. THUS...MAIN CHALLENGE IS TEMPERATURES THROUGHOUT. FIRST IN SERIES OF SHORTWAVES THAT WILL SEND SUCCESSION OF ARCTIC FRONTS AND PROGRESSIVELY COLDER AIRMASSES INTO THE REGION WAS CURRENTLY OVER NORTHERN MANITOBA AND SASKATCHEWAN...EXTENDING WEST FROM SOUTHWARD BUILDING VORTEX OVER HUDSON BAY. SHORT TERM MODELS IN GOOD AGREEMENT WITH THIS FEATURE AT UPPER LEVELS...BUT DIFFER SOME WITH TIMING OF SURFACE FRONT TO PLOW THROUGH THE AREA THU NIGHT. WILL STAY WITH SLIGHTLY MORE PROGRESSIVE GFS...PUSHING THE FRONT WELL EAST BY 12Z FRI. THIS WILL BE PRECEEDED BY FAST MOVING SHOT OF WEAK QG FORCING TO WARRANT LOW CHANCE POPS FOR MEASURABLE SNOW...MAINLY AFTER MIDNIGHT. TEMPERATURES TO REMAIN COMPARATIVELY MILD UNTIL FROPA...WITH CLOUDS AND SW POST FRONTAL FLOW LATE THU INTO THU NIGHT HOLDING TEMPERATURES IN TEENS TO LOW 20S. STAYED AT LOW END OF GUIDANCE FOR FRI HIGHS...RANGING FROM UPPER SINGLE DIGITS NORTH TO NEAR 20 SOUTH THAT WILL OCCUR LATE IN DAY AS WINDS BEGIN TO BACK AHEAD OF NEXT SYSTEM. RESULTING POST FRONTAL TIGHT PRESSURE GRADIENT AND BRISK NORTHWEST WINDS EARLY IN DAY FRIDAY MAY APPROACH WIND CHILL CRITERIA. SAT MORNING/S FROPA...DEPICTED SIMILARLY BY ECMWF...GFS AND UKMET...TO PUSH THROUGH BETWEEN 06 AND 12Z...WILL BE COLDEST OF THE SURGE WITH H8 TEMPERATURES DEPICTED AS LOW AS -30 DEG C ADVECTING INTO AREA BY AFTERNOON. THIS SHOULD PLUNGE TEMPERATURES INTO SINGLE DIGITS ABOVE AND BELOW ZERO...WITH THE NORTH POSSIBLY NOT RISING ABOVE ZERO FOR AFTERNOON HIGHS. THIS...ALONG WITH NORTHERLY WINDS IN 20 TO 30 MPH RANGE EARLY IN DAY LIKELY TO PUSH WIND CHILLS BELOW -20 DEG F AND WARRANT AND ADVISORY AS MENTIONED IN HWO. SAT NIGHT LOOKS TO BE COLDEST IN PERIOD WITH SURFACE RIDGE OVERHEAD AND BITTER COLD AIRMASS AND STAYED AT LOW END OF GUIDANCE WITH WIDESPREAD SINGLE DIGITS AND TEENS BELOW ZERO. ANOTHER WAVE ROTATES THROUGH SUN NIGHT...WITH H8 TEMPERATURES AND THICKNESS VALUES POSSIBLY EVEN LOWER THAN SAT MORNING....TO PROVIDE LITTLE RELIEF FROM BITTER COLD UNTIL UPPER LOW LIFTS OUT AND FLOW BECOMES SLIGHTLY MORE ZONAL TOWARD MID WEEK. THIS TO RESULT IN HIGHS ONLY IN SINGLE DIGITS AND TEENS ABOVE ZERO...POSSIBLY REACHING 20S ON WED...WITH LOWS MAINLY BELOW ZERO THROUGH EXTENDED. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && MAYES/SHEETS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CST WED JAN 31 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 455 AM CST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL SPREAD OVER THE AREA LATE THIS AFTERNOON INTO THIS EVENING...AND THEN TAPER OFF TO FLURRIES AROUND MIDNIGHT. SNOWFALL AMOUNTS WILL BE LIGHT RANGING FROM A DUSTING TO A FEW TENTHS OF AN INCH. FREEZE-UP ICE JAMS MAY OCCUR ON AREA RIVERS FOR THE NEXT SEVERAL DAYS...PARTICULARLY ON THE ROCK RIVER IN ILLINOIS. MINOR RISES UP TO NEAR FLOOD STAGE ARE POSSIBLE...BUT RAPID RISES ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLDEST AIR OF THE SEASON IS EXPECTED TO MOVE INTO THE REGION LATE THIS WEEK...AND REMAIN OVER THE AREA THROUGH THE WEEKEND. THE ARRIVAL OF ANOTHER ARCTIC AIRMASS ON FRIDAY WILL BE ACCOMPANIED BY STRONG NORTHWEST WINDS RESULTING IN DANGEROUSLY LOW WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO...TO TEENS BELOW ZERO. AS TEMPERATURES CONTINUE TO FALL...A WIND CHILL ADVISORY MAY BE NEEDED BY FRIDAY EVENING AND INTO THE OVERNIGHT. BY SATURDAY...LOW TEMPERATURES ARE EXPECTED TO BE IN THE ZERO TO 10 BELOW ZERO RANGE NORTH OF INTERSTATE 80 AND IN THE ZERO TO 5 ABOVE RANGE TO THE SOUTH. TEMPERATURES BY SUNDAY MORNING COULD BE SUB ZERO AREA-WIDE...WITH READINGS IN THE TEENS BELOW ZERO NORTH OF THE INTERSTATE 80 CORRIDOR. HIGHS BOTH SATURDAY AND SUNDAY WILL RANGE FROM THE SINGLE DIGITS ABOVE ZERO... TO THE LOWER TEENS. BRISK NORTHWEST WINDS MAY KEEP WIND CHILLS IN THE ADVISORY RANGE THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS OR HIGH RIVER LEVELS TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. DLF/12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
851 PM CST WED JAN 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM SNOW STANLEY 42.64N 91.81W
01/31/2007 E0.8 INCH BUCHANAN IA TRAINED SPOTTER
SPOTTER REPORTS 0.80 INCHES NEW SNOW TODAY. SNOW HAS
STOPPED. 7 INCHES TOTAL ON THE GROUND.
&&
MIKEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 PM CST WED JAN 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM SNOW FAIRFIELD 41.01N 91.97W
01/31/2007 E0.8 INCH JEFFERSON IA TRAINED SPOTTER
SPOTTER REPORTED SNOW HAS ABOUT STOPPED.
&&
MIKEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CST WED JAN 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM SNOW CARBON CLIFF 41.50N 90.39W
01/31/2007 E0.7 INCH ROCK ISLAND IL TRAINED SPOTTER
STILL SNOWING
&&
MIKEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1150 PM CST WED JAN 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW PROPHETSTOWN 41.67N 89.93W
01/31/2007 M1.0 INCH WHITESIDE IL TRAINED SPOTTER
&&The national radar mosaic for the moment the first event began.
1 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14561.